Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Felt shortness of breath while doing exfoliating treatment on a client. Underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
What would might cause me to get a little out of breath while doing a exfoliating treatment on a client. It was not proceeded by a cough this time. It was enough that my client asked if I was ok and suggested I se a Dr. Is there some over the counter product you could suggest. I see a Dr next week for pre op for thyroid surgery. Today I didn't have many clients but the rest of the week will be busier
Posted Wed, 6 Feb 2013 in General Health
Answered by Dr. Shanthi.E 2 days later

I would like to know about your profession. Do you run a beauty clinic? I am sorry to ask you about this, but it seems apt to ask this question here.

It is obvious and normal for anyone to go out of breath when doing something like an exfoliating treatment. The probable reason could be that you were holding your breath for a long time (breath holding spells). And, you obviously went a little out of breath. This is quite expected to happen.

Breath holding spells can result in decrease oxygen supply to the brain and heart and this can temporarily make you faint.

You need to take XXXXXXX breaths and lie down flat on the bed with your feet elevated at that point. There is nothing that is available over the counter to treat this.

As you have a pre-op next week, this point will be considered and evaluated by the doctor as well. Put a word to your doctor about this when you go in next week.

Let me know if I am wrong anywhere, I will correct myself.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor